MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 18MM SZ 4-5 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 18MM SZ 4-5 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71423358
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Pain (1994)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka surgery, a legion hk gd motion isrt 18mm sz 4-5 lt swap of a hinge knee in which was some pain and infection present.Upon visual of x-ray, it was noticed that the legion patella had sheared off at the pegs, and the set screw was not in the tibial baseplate.This adverse event was solved by revision surgery on (b)(6) 2023, in which femur was opened up, poly replaced with a 13mm, and the patella tracked well and as such was not replaced.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, an insert-swap/revision was performed after an unknown length of time in-vivo due to some pain and infection.It was communicated that the ¿set screw in the insert was not threaded into the baseplate.It was ¿floating¿ in the poly as though it had not been screwed into the baseplate¿.Reportedly, although it was noticed on x-ray that the ¿patella had sheared off at the pegs¿ the ¿patella tracked well and as such was not replaced¿.The patient¿s current health status is reportedly ¿doing well¿ post-revision of 18mm insert/¿replaced with a 13mm¿ insert.It was communicated that the requested clinical information is not available.Without the implantation details/medical documentation, it is unknown if the insert was initially intact therefore, definitive clinical factors cannot be concluded to have contributed to this event.The pain and infection however, were reportedly present along with the findings of a disassociated patella (x-ray) and ¿floating¿ set screw (intraoperatively).Patient impact beyond that which was reported cannot be determined.No further medical assessment can be rendered at this time.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection and late wound sepsis have been identified in possible adverse effects section.Also the looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure modes were previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.Additionally, since the device batch number was not provided, a review of the sterilization records could not be performed.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, traumatic injury, patient condition, patient anatomy, medical history, postoperative care and/or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after tka surgery, a legion hk gd motion isrt 18mm sz 4-5 lt swap of a hinge knee in which was some pain and infection present.Upon visual of x-ray, it was noticed that the legion patella had sheared off at the pegs, and the set screw was not threaded into the baseplate, it was ¿floating¿ in the poly as though it had not been screwed into the baseplate.This adverse event was solved by revision surgery on (b)(6) 2023, in which femur was opened up, poly replaced with a 13mm, and the patella tracked well and as such was not replaced.Current health status of patient is doing well post-operative.

Brand Name
LEGION HK GD MOTION ISRT 18MM SZ 4-5 LT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17730537
Report Number1020279-2023-01753
Device Sequence Number20356732
Product Code KRO
UDI-Device Identifier00885556030813
UDI-Public00885556030813
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71423358
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown